MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFB33, 11X100 KII SH BLD ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFB33, 11X100 KII SH BLD ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFB33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: unknown.Event description: [translation] the laparo trocard broke in the patient's abdomen.The piece was found (risk of leaving a foreign body in a patient) protective measures and actions taken: declaration of medical device vigilance, medical device taken to the pharmacy type of intervention: the piece was found.Patient status: unknown.
 
Event or Problem Description
Procedure performed: laparoscopy for endometriosis with hysterectomy.Event description: [translation] the laparo trocard broke in the patient's abdomen.The piece was found (risk of leaving a foreign body in a patient) protective measures and actions taken: declaration of medical device vigilance, medical device taken to the pharmacy additional information received by email from applied medical representative on 20dec21: it was a laparoscopy for endometriosis with hysterectomy and bilateral salpingectomy.We had to look for the missing part of the trocar in the patient's abdomen, we took at least 5 min to find it and we changed the trocar with a diam 10 trocar.It is a part of the cannula after the balloon that is in the patient's abdomen.Additional information received by email from applied medical representative on 02feb22: event date : (b)(6) 2021.There is no memory of a "shock" with another instrument during the intervention.Type of intervention: retrieval of separated part.Patient status: we had to look for the missing part of the trocar in the patient's abdomen, we took at least 5 min to find it and we changed the trocar with a diam 10 trocar.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a fragment.Visual inspection confirmed the complainant¿s experience of a fractured cannula.The fragment completed the missing portion of the cannula tip.Based on the condition of the returned unit, it is likely that the cannula tip fractured due to a large force exerted it or instrumentation coming in contact with the cannula tip during the procedure.It is also possible that the cannula was more susceptible to breakage.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CFB33, 11X100 KII SH BLD ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13014964
Report Number2027111-2021-00776
Device Sequence Number4949088
Product Code GCJ
UDI-Device Identifier00607915119843
UDI-Public(01)00607915119843(17)240728(30)01(10)1420434
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Model NumberCFB33
Device Catalogue Number101473821
Device Lot Number1420434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose